MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 45882
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a bio-stable 5f sl-55cm ir-145 kit valved with nitinol gw.The end user reported the following: problems connecting picc line.Explanation: picc line inserted.It did not function when used, exchanged for new ones.It is unclear if this occurred during placement or post procedure at this time.Additional information: when the complaint sample was received, it was coated in biomaterial and evidence showed it had been indwelling for an unknown period of time, thus the problem could not have occurred during placement.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a partial bioflo picc.The returned portion of the device was just the pasv hub and a portion of the extension leg tubing (which had blood inside).The pasv hub was inspected which shows a substance inside the id tapered lumen of the female luer hub.In addition, the end of the connection area had noted damaged from device use.Review of the material inside the pasv luer hub id determined that it is likely drug precipate that was not flushed and dried in the lumen.This material is not adhesive from the manufacturing process as there is no adhesive applied in that area of the device (luer id opening).In addition, if this device was occluded during manufacturing it would not have been able to be connected to the hat/crack tester and would have been observed by end user during the picc placement procedure.Root cause of this event is likely end user not flushing the picc hub adequately after drug infusion.The customer's reported complaint of "end user had problems connecting picc line" was confirmed.The returned complaint sample (just one pasv hub luer with extension tubing) shows wearing of the hub and the lumen is partially occluded, most likely from drug infusate used for treatment that was not flushed adequately and dried on inside of hub luer.Pasv hubs have 100% hat/crack testing performed after valve assembly and component would not be able to connect to tester if dried occlusion was present during manufacturing.Dhr review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Root cause of this event is likely end user not flushing the picc hub adequately after drug infusion; this is cautioned in the device dfu.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16600224-01) which is supplied to the end user with this catalog number contains the following statement: attach flush assembly to catheter hub.Ensure locking collar is in open position.While covering locking collar opening with finger to prevent fluid loss, prime flush assembly and catheter.If stylet is used (recommended for all techniques except for seldinger technique), advance stylet slowly through flush assembly locking collar into catheter until tip of stylet extends beyond end of catheter.Continue to inject sterile normal saline, as needed, to assist in advancement.Retract stylet back to a position at least one cm within the catheter.Turn flush assembly locking collar clockwise to secure stylet in place.Flushing recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20417274
Report Number1317056-2024-00172
Device Sequence Number8296116
Product Code LJS
UDI-Device IdentifierH965458820
UDI-PublicH965458820
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number45882
Device Lot Number5812492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown